Warfarin (commonly known as Coumadin,
Major Side Effects of Warfarin
- Gum bleeding
- Blood in urine
- Unexplained nosebleed
- Dark, sticky bloody stools
- Coughing of coffee-ground-like substances
- Severe headache
If you experience any one of the above or feel unwell, pls do not
hesitate to consult a doctor.
Since young, I develop drug allergies quite easily as compared to
other people, including my family members. Certain medications, such as cough mixture, or
flu tablets which goes well with my siblings may leave me with swollen eyes or puffy face. I am
also allergic to aspirin, as well as the family of non-steroidal
anti-inflammatory drugs (NSAIDS)medication (which include synflux & other strong
I like to console myself that God gave me a reactive
immune system which rejects unnatural & harmful chemicals in its own way, by developing signs of
rejections or symptons to forewarn me.
Ever since I started warfarin, I discovered
the disadvantages of having such a reactive immune system. To start with, I seem to experience
warfarin side effects more readily as
compared to other warfarin users whom I know of.
For instance, after being on warfarin for 2 years, I experienced
hair loss. My hair became coarser
& more frizzy. My lips are often dry & chapped, & my mouth felt dry most of the time. I
feel tired most of the time.
My complexion looks dull
& I develop blemishes more easily.
There are also small, red
spots (often associated with blood clotting disorder) appearing on my arms after I started warfarin,
probably due to blood clotting activity impaired by warfarin (another warfarin side
Other warfarin side effects include
getting bruises easily. My blue black bruises take quite some time to disappear, & I am not supposed to massage
or rub on it. Scars can also take a longer time to heal. I remembered one colleague had once commented
that a light paper cut on my finger was still red & sore after a day.
Like all other warfarin users, I have
to avoid sports or activities which may cause any injuries.
Dietary wise, I have to pay extra
attention to what I eat. Certain food or diets which seem to go fine with other warfarin
users may result in me experiencing certain degree of discomfort or chest pain, or fluctuating
INR in a number of instances.
I hope with greater knowledge
of real warfarin side
effects experiences, other warfarin users may use the knowledge to their advantage
by keeping warfarin side effects to its minimum.